Alert archive / Florida / Flash Flood Warnings in 2020

Flash Flood Warning 9, NWS Jacksonville, FL

June 19, 2020Marion County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 19, 2020, 5:24 PM EDT for Marion County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 5:24 PM EDT (21:24 UTC)
Expired
Jun 19, 2020, 6:07 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 157 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

147 
WGUS52 KJAX 192124
FFWJAX
FLC083-192245-
/O.NEW.KJAX.FF.W.0009.200619T2124Z-200619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
524 PM EDT Fri Jun 19 2020

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Southwestern Marion County in northern Florida...

* Until 645 PM EDT.

* At 523 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Ocala, Ocala Airport and Santos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2929 8228 2925 8203 2900 8212 2902 8239
      2908 8235

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 2 HOURS 

$$

HESS
1 follow-up statement
148 
WGUS72 KJAX 192207
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
607 PM EDT Fri Jun 19 2020

FLC083-192217-
/O.CAN.KJAX.FF.W.0009.000000T0000Z-200619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion FL-
607 PM EDT Fri Jun 19 2020

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MARION COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 2925 8203 2900 8212 2902 8239 2908 8235
      2929 8228

$$

MZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:16 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 19, 4:16 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
416 PM EDT Fri Jun 19 2020

.NEAR TERM [Through Tonight]...

Convection firing along the sea breeze boundary, as well as along
a boundary running from about Savannah to Cross City. Southeast of
the boundary, dew points in the 70s, while low to mid 60s to the
northwest of it. Morning sounding was near 1.5 pinche precipitable
water, while Tallahassee was near 1 inch. Been some hail reported
in southeast Georgia with these storms. Would expect evening
dissipation as usual, with near normal temps expected.

.SHORT TERM [Saturday Through Sunday Night]...

Drier air gradually works into the area...moreso on Sunday than
tomorrow. Scattered convection still possible as northern stream
trough continues to slide east, along with the usual Gulf and
Atlantic sea breeze collisions. Will need to monitor high temps,
especially on Sunday as cloud cover and humidities will be lower.

.LONG TERM [Monday Through Friday]...

No major changes made to previous forecast, so the morning
discussion is still relevant...as follows.

The dry and subsident air mass will begin to erode by Monday
afternoon as southwesterly low and mid level flow gradually
strengthens downstream of an upstream trough that will be
digging southeastward through the Ohio and Tennessee Valleys.
Widely scattered convection may develop late on Monday afternoon
and through the early evening hours across the southern portions
of the St. Johns River basin, where deeper moisture will reside
and sea breezes are expected to collide, with only isolated
coverage elsewhere. Highs on Monday and Tuesday will climb to the
mid 90s inland and around 90 at the Atlantic coast, with afternoon
heat index values of 100-105.

Diurnal convective coverage will then gradually increase, with
widely scattered afternoon and evening convection on Tuesday
and then scattered to numerous coverage for Wednesday and Thursday
afternoons. Activity could linger well into the evening hours
beginning around midweek as temperatures aloft begin to cool off
and deeper moisture overspreads our area from west to east.
Thunderstorms along the I-95 corridor will likely pulse and become
strong as activity intersects a pinned Atlantic sea breeze
boundary. Prevailing west-southwest low and mid level flow will
result in continued hot temperatures before afternoon convection
develops, with low to mid 90s expected region-wide on Wednesday
and Thursday. Increasing humidity levels will drive heat index
values up towards 105 degrees by midweek. Lows next week will
remain in the 70s.

&&

.AVIATION...
[Through 18Z Saturday]

Handling direct impacts to terminals by TSRA with amendments, and
expect most convection to dissipate by 01-02z. Convection Saturday
will probably only be just getting going by the end of the 18z
period. Only mention of restricted visibilities overnight for now
is at KVQQ, where 3SM BR is mentioned.

&&

.MARINE...

Main issue will be convective development, with prevailing winds
remaining 10-15 knots or lower with seas 2-4 feet. The days with
the least convection will be Sunday/Monday.

&&

.FIRE WEATHER...

Hot temperatures and less thunderstorm coverage this weekend
will result in minimum relative humidity values falling to
near 40 percent at all inland locations on Saturday and Sunday.
Light westerly transport winds are forecast on Saturday, with
gradually strengthening southwesterly transport winds forecast on
Sunday, resulting in good dispersion values for inland locations.
The Atlantic and Gulf coast sea breezes will move well inland both
days, resulting in onshore winds sustained at 10-15 mph at
coastal locations during the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  68  90  71  93  72 /  20  30  10  20  10
SSI  72  87  74  89  74 /  10  20  10  10  10
JAX  70  92  72  93  72 /  10  40  10  20  10
SGJ  70  87  72  90  73 /  10  30  10  10  10
GNV  69  92  69  94  70 /  30  30  10  20  10
OCF  70  92  71  93  72 /  30  20  10  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 19, 4:19 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
419 PM EDT Fri Jun 19 2020

FLZ032-033-037-192100-
Putnam FL-Clay FL-Inland St. Johns FL-
419 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH
CENTRAL PUTNAM AND SOUTHEASTERN CLAY COUNTIES UNTIL 500 PM EDT...

* At 419 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near George's Lake, or 12 miles
  southwest of Green Cove Springs, moving southeast at 5 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Bostwick, Bardin, Picolata and Carraway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2985 8184 2997 8169 2986 8149 2968 8179
TIME...MOT...LOC 2019Z 330DEG 5KT 2983 8177

KLG
Special weather statement, Jun 19, 4:38 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
438 PM EDT Fri Jun 19 2020

FLZ025-124-125-192130-
Inland Duval FL-Coastal Nassau FL-Coastal Duval FL-
438 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT...

* At 438 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Arlington, moving northeast at
  20 mph.

* Penny size hail, winds in excess of 45 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Jacksonville, Arlington, Yulee, Oceanway, Craig Field, Little
  Talbot Island, Fort Caroline and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8159 3039 8175 3065 8156 3051 8138
      3039 8137
TIME...MOT...LOC 2038Z 223DEG 15KT 3038 8162

KLG
Special weather statement, Jun 19, 4:44 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
444 PM EDT Fri Jun 19 2020

FLZ033-038-133-138-192130-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
444 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLAGLER AND SOUTHEASTERN
ST. JOHNS COUNTIES UNTIL 530 PM EDT...

* At 443 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Bunnell, moving north at 15
  mph.

* Penny size hail, winds in excess of 45 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
  Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2933 8120 2938 8140 2972 8134 2968 8115
      2953 8110
TIME...MOT...LOC 2043Z 195DEG 14KT 2943 8128

KLG
Special weather statement, Jun 19, 4:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
450 PM EDT Fri Jun 19 2020

FLZ032-033-037-192145-
Putnam FL-Clay FL-Inland St. Johns FL-
450 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH
CENTRAL PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 545 PM EDT...

* At 450 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Picolata, or 8 miles south of
  Green Cove Springs. This storm was nearly stationary.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  up to 50 mph, and minor flooding due to heavy rainfall is possible
  with this storm.

* Locations impacted include...
  Green Cove Springs, Bostwick and Picolata.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2973 8170 2989 8182 3005 8160 2981 8145
TIME...MOT...LOC 2050Z 241DEG 4KT 2986 8169

HESS
Special weather statement, Jun 19, 4:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Fri Jun 19 2020

FLZ140-240-340-192200-
Central Marion FL-Western Marion FL-Eastern Marion FL-
453 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
600 PM EDT...

* At 453 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or near Ocala,
  moving northeast at 5 mph.

* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Ocala Airport, Santos and Belleview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2909 8254 2914 8253 2932 8221 2922 8191
      2896 8217
TIME...MOT...LOC 2053Z 213DEG 5KT 2910 8220

HESS
Special weather statement, Jun 19, 5:16 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
516 PM EDT Fri Jun 19 2020

FLZ033-037-038-133-138-192215-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Inland St. Johns FL-
516 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 615 PM EDT...

* At 515 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near San
  Mateo to near Bunnell. Movement was north at 10 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with these storms.

* Locations impacted include...
  Palm Coast, Bunnell, Hastings, East Palatka, Saint Augustine Beach,
  Marineland, Federal Point, Crescent Beach, Saint Augustine Shores
  and Orange Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2941 8117 2954 8159 2993 8158 2982 8120
      2954 8111
TIME...MOT...LOC 2115Z 191DEG 11KT 2958 8150 2950 8124

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:09 PM EDTSevere Thunderstorm WarningJAXMarion37 min
Jun 18, 8:34 PM EDTSevere Thunderstorm WarningJAXPutnam41 min
Jun 18, 8:57 PM EDTSevere Thunderstorm WarningJAXPutnam19 min
Jun 19, 3:00 PM EDTSpecial Weather StatementJAXSaint Johns60 min
Jun 19, 3:42 PM EDTSpecial Weather StatementJAXSaint Johns48 min
Jun 19, 4:00 PM EDTSevere Thunderstorm WarningJAXNassau45 min
Jun 19, 4:12 PM EDTSpecial Weather StatementJAXPutnam48 min
Jun 19, 4:17 PM EDTSpecial Marine WarningJAX104 min
Jun 19, 4:19 PM EDTSpecial Weather StatementJAXClay41 min
Jun 19, 4:38 PM EDTSpecial Weather StatementJAXDuval52 min
Jun 19, 4:42 PM EDTSevere Thunderstorm WarningJAXNassau48 min
Jun 19, 4:44 PM EDTSpecial Weather StatementJAXFlagler46 min
Jun 19, 4:47 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau43 min
Jun 19, 4:50 PM EDTSpecial Weather StatementJAXSaint Johns55 min
Jun 19, 4:53 PM EDTSpecial Weather StatementJAXMarion67 min
Jun 19, 4:57 PM EDTSpecial Marine WarningJAX63 min
Jun 19, 5:06 PM EDTSevere Thunderstorm WarningJAXMarion54 min
Jun 19, 5:16 PM EDTSpecial Weather StatementJAXFlagler59 min
Jun 19, 5:31 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau17 min
Jun 19, 5:32 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns19 min
Jun 19, 5:37 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam53 min
Jun 19, 5:50 PM EDTSpecial Weather StatementJAXMarion40 min
Jun 19, 6:08 PM EDTSpecial Weather StatementJAXSaint Johns52 min
Jun 19, 6:10 PM EDTSpecial Weather StatementJAXNassau50 min
Jun 19, 6:29 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 19, 6:53 PM EDTSpecial Weather StatementJAXAlachua52 min
Jun 19, 6:59 PM EDTSpecial Weather StatementJAXAlachua46 min
Jun 19, 7:03 PM EDTSpecial Weather StatementJAXPutnam27 min
Jun 19, 7:09 PM EDTSpecial Weather StatementJAXAlachua51 min
Jun 19, 7:44 PM EDTSpecial Weather StatementJAXUnion46 min
Jun 19, 7:59 PM EDTSpecial Weather StatementJAXBaker46 min

Nearby

Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.